Possible effects of an overdose with Zecuity (sumatriptan transdermal) include seizures, slowed breathing, and paralysis. Although this product comes as a patch that is applied to the skin, it is possible to use too much of the drug. If this occurs, treatment will likely involve medications to treat seizures, fluids through an intravenous line, and supportive care to treat any symptoms that occur.
Zecuity™ (sumatriptan transdermal) is a prescription medicine used in the treatment of migraine headaches. As with all medications, it is possible to use too much Zecuity.
The specific effects of an overdose will vary, depending on a number of factors, including the Zecuity dosage and whether it was used with any other medications or substances.
There have been no reported cases of an overdose with Zecuity. Therefore, it is not entirely clear what to expect in such a case. However, based on the results of animal studies, an overdose could be potentially dangerous and may cause the following symptoms:
- Decreased activity
- Redness of the arms and legs
- Slowed breathing
- A bluish tinge to the skin due to inadequate blood circulation or not enough oxygen in the blood
- Difficulty walking or moving due to lack of muscle coordination
- Dilated pupils
Treatment for an overdose with Zecuity may vary. Of course, if the patch or patches are still in place, they will be removed. It is unknown if dialysis is useful as a treatment option.
Treatment will also involve supportive care, which consists of treating any symptoms that occur as a result of the Zecuity overdose. This may include:
- Fluids through an intravenous (IV) line
- Medications to treat seizures if they occur.
It is generally recommended that a person be monitored for at least 15 hours after a Zecuity overdose. This is the amount of time it normally takes for the majority of the drug to be cleared from the body. Some people who experience symptoms may need monitoring for longer than 15 hours.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Zecuity.